Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 90, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 5, 2021, 2:18 AM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:18 AM EDT (06:18 UTC)
- Expired
- Jul 5, 2021, 2:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 68 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 6.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WHUS52 KKEY 050618
SMWKEY
GMZ031-032-035-043-044-050700-
/O.NEW.KKEY.MA.W.0090.210705T0618Z-210705T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
218 AM EDT Mon Jul 5 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel from Craig Key to Halfmoon Shoal out to the reef...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound...
* Until 300 AM EDT.
* At 218 AM EDT, a strong thunderstorm was located near Oxfoot Bank
Light, moving southwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Oxfoot Bank Light, Annette Key, Sprigger Bank Light, Little Pine
Key, Carl Ross Key, Money Key and Sandy Key.
LAT...LON 2507 8098 2490 8085 2462 8131 2488 8149
TIME...MOT...LOC 0618Z 065DEG 17KT 2490 8105
HAIL...0.00IN
WIND...>34KTS
$$
Williams1 follow-up statement
645 FZUS72 KKEY 050645 MWSKEY Marine Weather Statement National Weather Service Key West FL 245 AM EDT Mon Jul 5 2021 GMZ031-032-035-043-044-050655- /O.CAN.KKEY.MA.W.0090.000000T0000Z-210705T0700Z/ 245 AM EDT Mon Jul 5 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Hawk Channel from Craig Key to Halfmoon Shoal out to the reef... Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5 fathoms... Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound... The thunderstorm has weakened and no longer poses a significant threat to boaters. LAT...LON 2507 8098 2490 8085 2462 8131 2488 8149 TIME...MOT...LOC 0643Z 065DEG 17KT 2485 8118 $$ Williams
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 5, 12:34 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 5, 12:34 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1234 AM EDT Mon Jul 5 2021
.DISCUSSION...
It has been a rather uneventful night for the Florida Keys and
surrounding waters. Convection across the southern mainland
developed earlier today but a weak steering flow never allowed for
this activity to drift southwestward across the Upper Keys or
Florida Bay. BYX radar is beginning to show some outer rain bands
associated with Elsa, between Cay Sal Bank and Andros Island,
moving westward. Convective allowing model (CAM) and global model
guidance is suggesting additional outer rainbands of Tropical
Storm Elsa may try to penetrate the CWA through the overnight.
This would result in a few bouts of squally weather for island
communities and mariners during this period.
Otherwise, looking at nighttime microphysics satellite imagery,
clouds are beginning to stream in from a combination of convection
over Cuba and cirrus coming off of Elsa. Elsa is currently
located about 320 miles south southeast of Key West and is moving
northwest at 15 mph. Not much has changed with Elsa in terms of
position, track, and strength. A Tropical Storm Warning remains in
effect for the Florida Keys west of Craig Key to the Dry
Tortugas. The Upper Keys, however, are not out of the woods, as
outer rainbands will likely push through those island communities
as well. Due to the continued uncertainty in the intensity and
exact track for Elsa, island communities between Craig Key and
Ocean Reef remain until a Tropical Storm Watch as well.
&&
.MARINE...
Tropical Storm Warning remains in effect for the coastal waters
west of Craig Key, and a Tropical Storm Watch is in effect for the
coastal waters east of Craig Key. In addition, due to increasing
winds through the overnight a Small Craft Exercise Caution
headline is in effect for the eastern Hawk Channel and Florida Bay
waters, with a Small Craft Advisory in effect for the eastern
Florida Straits. Breezes have been gradually freshening since
sunset and will continue to freshen through the overnight as
Tropical Storm Elsa approaches and passes over Cuba.
Radar shows outer bands from Elsa are moving across our waters
from east to west. Mariners should expect bouts of squally
weather at times through the overnight. Tropical Storm Elsa is
forecast to impact the Florida Keys waters Monday afternoon
through Tuesday. Mariners are encouraged to finish all necessary
preparations by tonight, or at the latest Monday morning.
Conditions will steadily improve late Tuesday and Tuesday night.
&&
.AVIATION...
VFR conditions will prevail across the Key West and Marathon
terminals through tonight. Tropical Storm Elsa is expected to bring
gusty showers and thunderstorms to the Florida Keys starting
tomorrow. Rain squalls may begin affecting the island chain after
midnight, increasing in coverage tomorrow morning and afternoon. The
squalls will bring heavy downpours and gusty winds, causing periods
of MVFR or IFR conditions. VCTS has been added for tomorrow morning.
TEMPOs and amendments will be added as it becomes necessary.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ077-078.
Tropical Storm Watch for FLZ076.
GM...Tropical Storm Warning for GMZ032>035-043-044-053>055-073>075.
Small Craft Advisory for GMZ052-072.
Tropical Storm Watch for GMZ031-042-052-072.
&&
Public/Marine/Fire...LIW
Aviation/Nowcasts....11
Data Acquisition.....JAM
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Jul 4, 5:14 AM EDT, 21 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 514 AM EDT Sun Jul 4 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 514 AM EDT Sun Jul 4 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible today and tonight. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Tropical Storm Elsa will move near Jamaica and eastern Cuba today, then move across central and western Cuba tonight into Monday, emerging into the Straits of Florida Monday afternoon. Confidence in the track forecast continues to increase, while the intensity and structure of Elsa after it emerges from Cuba remains highly uncertain. Conditions will deteriorate across the Florida Keys Monday afternoon and Monday night, as Elsa moves north-northwest into the southeastern Gulf of Mexico as a tropical storm. Weather impacts to the Florida Keys will be most likely from Monday afternoon through Tuesday morning, and there will be the potential for tropical storm force winds, coastal flooding, rainfall flooding and isolated tornadoes. Residents and visitors in the Florida Keys should continue to monitor the latest forecasts closely, and take advantage of the favorable weather today to complete actions in your tropical cyclone preparedness plans. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:27 PM EDT | Small Craft Advisory | KEY | 56 hr | |
| Jul 5, 10:47 AM EDT | Special Marine Warning | KEY | 58 min | |
| Jul 5, 11:01 AM EDT | Special Weather Statement | KEY | 44 min | |
| Jul 5, 1:12 PM EDT | Coastal Flood Statement | KEY | Monroe | 25 hr |
| Jul 5, 1:12 PM EDT | Coastal Flood Advisory | KEY | Monroe | 25 hr |
| Jul 5, 6:21 PM EDT | Flood Watch | KEY | Monroe | 19 hr |
| Jul 5, 7:11 PM EDT | Special Marine Warning | KEY | 34 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.